MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros intact pth ii (ipth ii) results were obtained from several different patient samples when tested using vitros ipth ii reagent on a vitros xt 7600 integrated system.The samples were considered discordant when compared to a non-vitros diasorin method.A definitive assignable cause of the lower than expected vitros ipth result could not be determined.Vitros ipth ii reagent was a new reagent for the customer which is currently being validated to bring testing in house.Therefore, no previous vitros ipth ii reagent lots of qc testing were available for evaluation.However, based on quality control (qc) results processed after the events, a vitros ipth ii lot 0040 and lot 0050 performance issue is not a likely contributor to the event.A diagnostic precision test using vitros total thyroid control (ttc) fluids was not performed to confirm the performance of the vitros analyzer.Therefore, an instrument cannot be entirely ruled out as a potential contributor to the events.Furthermore, it was not possible to establish if the customer was following the sample collection device manufacturer's recommendation for centrifugation protocol; therefore, pre-analytical sample processing cannot be ruled out as a contributing factor.It is possible that cellular debris due to poor sample preparation was present in the affected samples, although this cannot be confirmed.Additionally, the ortho tsc were able to determine that the patient's samples were stored frozen between the testing events and processed at the reference lab the same day or the following day.As per the vitros ipth ii ifu, specimen collection and preparation storage section: "intact pth is labile and susceptible to fragmentation.Correct handling of patient samples is necessary to ensure that the pth molecule remains intact.The degree of fragmentation will depend on both time and temperature of storage." however, no information was provided with regards to the handling of the patient's samples on the day of the event or at the reference lab, therefore, it is possible improper handling of the patient's samples contributed to the lower than expected vitros ipth ii lot 0040 and lot 0050 results, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth reagent lot 0040 and lot 0050.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros intact pth ii (ipth ii) results were obtained from several different patient samples when tested using vitros ipth ii reagent on a vitros xt 7600 integrated system.The samples were considered discordant when compared to a non-vitros diasorin method.Patient 1 result of 48.99 pg/ml vs an expected result of 76.00 pg/ml patient 4 result of 22.99 pg/ml vs an expected result of 41.00 pg/ml patient 5 result of 49.19 pg/ml vs an expected result of 83.00 pg/ml patient 7 result of 25.03 pg/ml vs an expected result of 40.00 pg/ml patient 8 result of 69.75 pg/ml vs an expected result of 135.00 pg/ml patient 10 result of 80.19 pg/ml vs an expected result of 151.00 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected patient sample results were obtained while performing an ipth ii comparison study and was not reported from the laboratory.There was no allegation of harm as a result of the event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19982251
Report Number3007111389-2024-00155
Device Sequence Number8141352
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)23092024(11)02012024(10)0040
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Catalogue Number6900052
Device Lot Number0040
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown